MAUDE Adverse Event Report: CONMED CORPORATION 3.5MM POPLOK SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED CORPORATION 3.5MM POPLOK SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number CKP-3501
Medical Device Problem Code Expiration Date Error (2528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event of "rep implanted an expired anchor" is inconclusive.The device will not be returned for evaluation and no photographic evidence was provided; therefore, root cause cannot be identified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of one complaints, regarding one devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: do not use beyond the expiration date listed on the label.The performance, safety and/ or sterility of the device cannot be assured beyond the expiration date.The poplok knotless suture anchor should only be used if the original packaging and labeling are intact.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales manager reported on behalf of the customer that the ckp-3501 device was being used during an unknown procedure on approximately (b)(6) 2021 when it was reported that "i had a rep implant an expired anchor yesterday.The expiration said "2021-04-17"." there was no report of patient impact.A good faith attempt was made to obtain further information, but to date no response has been received.This report is being raised on the basis of injury due to implanting an expired device in the patient.
 
Event or Problem Description
Update: received additional information on2jun21.The device package was inspected prior to implanting, but the sales representative did not realize the expiration date had passed a few days before.In the dark operating room, the date was misread.The implant had expired the week before, but was read as expiring in one week.The nurse opened the device package to the scrub technician.The nurse and the scrub technician did not verify the expiration date.There was no prophylactic treatment given to the patient and the doctor plans on leaving the device in the patient.

Brand Name
3.5MM POPLOK SUTURE ANCHOR
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd.
largo FL 33773
MDR Report Key11875842
Report Number1017294-2021-00264
Device Sequence Number1009229
Product Code MBI
UDI-Device Identifier20845854013714
UDI-Public(01)20845854013714(17)210417(30)1(10)1013627
Combination Product (Y/N)N
PMA/510(K) Number
K091549
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/17/2021
Device Model NumberCKP-3501
Device Catalogue NumberCKP-3501
Device Lot Number1013627
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date06/22/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;